Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 75, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Apr 23, 2007, 9:39 PM CDT for Crosby County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2007, 9:39 PM CDT (02:39 UTC)
- Expired
- Apr 23, 2007, 10:22 PM CDT
- In force
- 43 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Crosby County, TX
The radar
The Lubbock radar (KLBB), 48 km from the middle of the area, began a volume at 02:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 23, 5:35 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.7 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1814 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1478 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 328 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 17.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 8:43 PM CDT, 56 minutes earlier.
Area forecast discussion, Apr 23, 8:43 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 843 PM CDT MON APR 23 2007 .UPDATE... FOCUS FOR CONVECTION REMAINS OVER THE SOUTHEAST PART OF THE CWFA. HAVE SHIFTED LIKELY POPS TO THAT REGION AND HAVE LOWERED POPS TO SLIGHT CHANCE MENTION OVER THE NORTHEAST. SEVERE WORDING WILL REMAIN THROUGH 06Z. SECONDARY JET ENERGY WILL MOVE ACROSS THE REGION LATER TONIGHT WHICH MAY SPARK ADDITIONAL THUNDERSTORM ACTIVITY AFTER MIDNIGHT. WILL KEEP 06 TO 12Z GRIDS AS IS AND MONITOR SEVERE POTENTIAL OVERNIGHT. IN ADDITION...WIND AND DUST POTENTIAL LOOKING FORMIDABLE FOR TOMORROW. THE ISSUANCE OF A WIND ADVISORY MAY BE LIKELY BY EARLY TUESDAY MORNING. KW && .AVIATION... INITIAL THUNDERSTORM ACTIVITY WILL NOT AFFECT TERMINALS KLBB OR KCDS. WILL KEEP A CB IN THE KLBB TAF. KW .PRELIMINARY POINT TEMPS/POPS... FRIONA 47 72 41 65 42 / 10 10 20 10 0 TULIA 53 74 42 64 44 / 20 10 20 10 0 PLAINVIEW 53 76 41 66 44 / 20 10 20 10 0 LEVELLAND 52 77 43 69 45 / 20 10 10 10 0 LUBBOCK 56 79 43 68 46 / 20 10 10 10 0 BROWNFIELD 54 80 45 71 47 / 20 10 10 0 0 CHILDRESS 62 82 51 67 46 / 40 10 10 10 10 SPUR 58 84 48 70 47 / 50 10 10 10 0 ASPERMONT 64 86 50 72 48 / 60 20 10 10 0 && .LUB WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR THE FOLLOWING ZONES: TXZ033>044. && 17
Hazardous weather outlook, Apr 23, 12:20 PM CDT, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1220 PM CDT MON APR 23 2007 TXZ021>044-241730- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1220 PM CDT MON APR 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS THE SOUTHEAST TEXAS PANHANDLE AND NORTHERN ROLLING PLAINS...MAINLY NORTH AND EAST OF A LINE FROM HAPPY TO PLAINVIEW TO CROSBYTON TO PADUCAH. THE DRY-LINE IS EXPECTED TO BE LOCATED ALONG AND JUST TO THE EAST OF THE INTERSTATE 27 CORRIDOR LATE THIS AFTERNOON. AS AN UPPER LEVEL SYSTEM APPROACHES FROM THE WEST...SCATTERED THUNDERSTORMS MAY DEVELOP ALONG AND JUST EAST OF THE DRY-LINE. ANY THUNDERSTORMS THAT FORM MAY BECOME SEVERE AND PRODUCE LARGE HAIL AND DAMAGING WINDS. THE SLIGHT RISK FOR SEVERE THUNDERSTORMS WILL CONTINUE THROUGH THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY CRITICAL FIRE CONDITIONS MAY DEVELOP ACROSS PARTS OF THE AREA TUESDAY AFTERNOON AS AN UPPER LOW PRESSURE SYSTEM MOVES TO THE NORTH OF THE REGION. THE COMBINATION OF SURFACE WINDS AROUND 30 MPH AND LOW AFTERNOON RELATIVE HUMIDITIES WILL PROVIDE THE POTENTIAL FOR RAPID FIRE GROWTH...IN REGIONS WITH CURED FINE FUELS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.
In the hours before
Local storm report, Apr 23, 7:24 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
724 PM CDT MON APR 23 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0712 PM HAIL JUSTICEBURG 33.04N 101.20W
04/23/2007 E1.75 INCH GARZA TX PUBLIC
&&
FBLocal storm report, Apr 23, 8:54 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
854 PM CDT MON APR 23 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0848 PM HAIL 10 NE POST 33.29N 101.26W
04/23/2007 E1.00 INCH GARZA TX LAW ENFORCEMENT
&&
FBLocal storm report, Apr 23, 9:15 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
915 PM CDT MON APR 23 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0911 PM HAIL 2 SW POST 33.17N 101.41W
04/23/2007 E0.75 INCH GARZA TX LAW ENFORCEMENT
&&
FBThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 8:14 PM CDT | Severe Thunderstorm Warning | LUB | Garza | 61 min |
| Apr 23, 8:44 PM CDT | Severe Thunderstorm Warning | LUB | Kent | 61 min |
| Apr 23, 9:15 PM CDT | Severe Thunderstorm Warning | LUB | Garza | 60 min |
| Apr 23, 9:45 PM CDT | Severe Thunderstorm Warning | LUB | Kent | 60 min |
| Apr 23, 10:06 PM CDT | Tornado Warning | LUB | Kent | 54 min |
| Apr 23, 10:17 PM CDT | Severe Thunderstorm Warning | LUB | Dickens | 58 min |
| Apr 23, 11:01 PM CDT | Severe Thunderstorm Warning | LUB | Kent | 24 min |
| Apr 23, 11:15 PM CDT | Severe Thunderstorm Warning | LUB | Dickens | 45 min |
| Apr 23, 11:40 PM CDT | Severe Thunderstorm Warning | LUB | Motley | 30 min |
| Apr 24, 3:26 AM CDT | Red Flag Warning | LUB | Cochran, Crosby, Dickens, Garza, Hockley, Kent and 6 more | 16 hr |
| Apr 24, 3:45 AM CDT | Wind Advisory | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 15 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.